MAUDE Adverse Event Report: DEPUY SPINE INC THORACIC PEDICLE PROBE, CRV

DEPUY SPINE INC THORACIC PEDICLE PROBE, CRV
Catalog Number 299704110
Medical Device Problem Codes Break (1069); Material Discolored (1170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthese reports an event in japan as follows: it was reported that this was an unknown surgery performed on an unknown date.On (b)(6) 2024, the sales rep was informed the followings.In the surgery, it was pointed out that the scales which printed on the tip of the pedicle probe in question was peeling off, making it difficult to see during the surgery and interfering with screwing.The surgery was completed successfully with no surgical delay.There is no impact on the patient.The product is a frequently used instrument.No further information is available.This report is for one (1) thoracic pedicle probe, crv.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: device returned.H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection found marker scales found at the tip of the device have started to fade out.No evidence of peeling off condition was found.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was unable to be performed due to the condition of the complaint.The overall complaint was confirmed as the observed condition of the thoracic pedicle probe, crv would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a review of the receiving inspection (ri) for thoracic pedicle probe, crv was conducted identifying that lot number gb121996 released in one batch.Supplier : gauthier biomedical, inc.¿ batch1: lot qty of (b)(4) units were released on (b)(6) 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
THORACIC PEDICLE PROBE, CRV
Common Device Name
PROBE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18993835
Report Number1526439-2024-01139
Device Sequence Number15354727
Product Code HXB
UDI-Device Identifier10705034467344
UDI-Public(01)10705034467344
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number299704110
Device Lot NumberGB121996
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS
Patient SexUnknown